New Stability Criteria for Nonlinear Volterra Integro-Differential Equations

Abstract

Using a novel approach, we present some new explicit criteria for the uniform asymptotic stability and the exponential stability of nonlinear Volterra integro-differential equations. Some examples are given to illustrate the obtained results.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Anh, T.T., Ngoc, P.H.A.: New stability criteria for linear Volterra time-varying integro-differential equations. Taiwan. J. Math. 21, 841–863 (2017)

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Appleby, J.A.D., Reynolds, D.W.: On necessary and sufficient conditions for exponential stability in linear Volterra integro-differential equations. J. Int. Equa. Appl. 16, 221–240 (2004)

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Becker, L.C.: Function bounds for solutions of Volterra equations and exponential asymptotic stability. Non. Anal. 67, 382–397 (2007)

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Berman, A., Plemmons, R.J.: Nonnegative Matrices in Mathematical Sciences. Academic Press, New York (1979)

    Google Scholar 

  5. 5.

    Brauer, F.: Asymptotic stability of a class of integro-differential equations. J. Differ. Equa. 28, 180–188 (1978)

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Burton, T.A., Mahfoud, W.A.: Stability criteria for Volterra equations. Trans. Am. Math. Soc. 279, 143–174 (1983)

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Burton, T.A.: Volterra Integral and Differential Equations. Elsevier, Amsterdam (2005)

    Google Scholar 

  8. 8.

    Dieudonné, J.: Foundations of Modern Analysis. Academic Press, New York (1988)

    Google Scholar 

  9. 9.

    Desoer, C.A., Vidyasagar, M.: Feedback Systems: Input-output Properties. Academic, New York (1975)

    Google Scholar 

  10. 10.

    Driver, R.D.: Existence and stability of solutions of a delay differential system. Arch. Ration. Mech. Anal. 10, 401–426 (1962)

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Elaydi, S., Sivasundaram, S.: A unified approach to stability in integro-differential equations via Liapunov functions. J. Math. Anal. Appl. 144, 503–531 (1989)

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Grossman, G.S., Miller, R.K.: Nonlinear Volterra integro-differential system with L 1-kernels. J. Differ. Equa. 13, 551–566 (1973)

    Article  MATH  Google Scholar 

  13. 13.

    Hara, T., Yoneyama, T., Itoh, T.: Asymptotic stability criteria for nonlinear volterra integro-differential equations. Funkcialaj Ekvacioj 33, 39–57 (1990)

    MathSciNet  MATH  Google Scholar 

  14. 14.

    Hara, T.: Exponential asymptotic stability for Volterra integro-differential equations of nonconvolution type. Funkcialaj Ekvacioj 37, 373–382 (1994)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Hino, Y., Murakami, S.: Stability properties of linear Volterra equations. J. Differ. Equa. 89, 121–137 (1991)

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Hino, Y., Murakami, S.: Total stability and uniform asymptotic stability for linear Volterra equations. J. Lond. Math. Sot. 43, 305–312 (1991)

    MathSciNet  Article  MATH  Google Scholar 

  17. 17.

    Hino, Y., Murakami, S.: Stabilities in linear integro-differential Equations. Lect. Notes Numer. Appl. Anal. 15, 31–46 (1996)

    MATH  Google Scholar 

  18. 18.

    Miller, R.K.: Asymptotic stability properties of Volterra integro-differential systems. J. Differ. Equa. 10, 485–506 (1971)

    Article  MATH  Google Scholar 

  19. 19.

    Murakami, S.: Exponential asymptotic stability of scalar linear Volterra equations. Differ. Int. Equa. 4, 519–525 (1991)

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Ngoc, P.H.A.: On positivity and stability of linear Volterra systems with delay. SIAM. J. Control Optim. 48, 1939–1960 (2009)

    MathSciNet  Article  MATH  Google Scholar 

  21. 21.

    Ngoc, P.H.A., Naito, T., Shin, J.S., Murakami, S.: On stability and robust stability of positive linear Volterra equations. SIAM J. Control Optim. 47, 975–996 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  22. 22.

    Vanualailai, J., Nakagiri, S.: Stability of a systems of Volterra integro-differential equations. J. Math. Anal. Appl. 281, 602–619 (2003)

    MathSciNet  Article  MATH  Google Scholar 

  23. 23.

    Zhang, B.: Asymptotic stability criteria and integrability properties of the resolvent of Volterra and functional equations. Funkcialaj Ekvacioj 40, 335–351 (1997)

    MathSciNet  MATH  Google Scholar 

  24. 24.

    Zhang, B.: Necessary and sufficient conditions for stability in Volterra equations of nonconvolution type. Dyn. Syst. Appl. 14, 525–550 (2005)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

The authors would like to thank the referee for carefully reading the manuscript and some constructive suggestions.

Funding

This work is supported by the Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant 101.01-2016.09.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Pham Huu Anh Ngoc.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ngoc, P.H.A., Anh, T.T. New Stability Criteria for Nonlinear Volterra Integro-Differential Equations. Acta Math Vietnam 43, 485–501 (2018). https://doi.org/10.1007/s40306-017-0243-y

Download citation

Keywords

  • Nonlinear Volterra integro-differential equations
  • Uniform asymptotically stability
  • Exponential stability

Mathematics Subject Classification (2010)

  • 45J05
  • 34D20